Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 144, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Jun 13, 2012, 12:29 AM CDT for Haskell County, Throckmorton County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2012, 12:29 AM CDT (05:29 UTC)
- Expired
- Jun 13, 2012, 1:15 AM CDT
- In force
- 46 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Haskell County, TX, Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 79 km from the middle of the area, began a volume at 05:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.5 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -423 J/kg
- Mixed-layer LCL
- 1649 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
710
WUUS54 KSJT 130529
SVRSJT
TXC207-447-130615-
/O.NEW.KSJT.SV.W.0144.120613T0529Z-120613T0615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1229 AM CDT WED JUN 13 2012
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HASKELL COUNTY IN WEST CENTRAL TEXAS...
NORTHWESTERN THROCKMORTON COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 115 AM CDT
* AT 1225 AM CDT...A SEVERE THUNDERSTORM WAS 3 MILES WEST OF IRBY...
OR 10 MILES EAST OF HASKELL...MOVING NORTHEAST AT 20 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL.
DAMAGING WINDS IN EXCESS OF 60 MPH.
WITH POSSIBLE STORM IMPACTS...
A FEW VEHICLE DENTS...
MINOR ROOF AND PLASTIC SIGN DAMAGE...
SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED...
UNSECURED LIGHT OBJECTS BLOWN AROUND...
SCATTERED POWER OUTAGES POSSIBLE...
POTENTIALLY DEADLY LIGHTNING.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
THE INTERSECTION OF US-380 AND HIGHWAY 222 BY 100 AM CDT...
MILLERS CREEK RESERVOIR BY 110 AM CDT...
LAT...LON 3310 9918 3301 9971 3334 9993 3341 9959
3340 9930
TIME...MOT...LOC 0529Z 241DEG 18KT 3321 9955
$$1 follow-up statement
047
WWUS54 KSJT 130547
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1247 AM CDT WED JUN 13 2012
TXC207-447-130615-
/O.CON.KSJT.SV.W.0144.000000T0000Z-120613T0615Z/
HASKELL TX-THROCKMORTON TX-
1247 AM CDT WED JUN 13 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR NORTHWESTERN THROCKMORTON AND HASKELL COUNTIES...
AT 1239 AM CDT... A SEVERE THUNDERSTORM WAS LOCATED NEAR IRBY...OR 16
MILES WEST OF THROCKMORTON. ANOTHER SEVERE THUNDER STORM WAS LOCATED
3 MILES SOUTHWEST OF WEINERT. BOTH SEVERE STORMS WERE MOVING
NORTHEAST AT 20 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL.
DAMAGING WINDS IN EXCESS OF 60 MPH.
WITH POSSIBLE STORM IMPACTS...
VEHICLE DINGS...
MINOR DAMAGE TO ROOFS...
DAMAGE TO TREE LIMBS...
LIGHT OBJECTS BLOWN AROUND...
THE SEVERE THUNDERSTORMS WILL BE NEAR...
WEINERT BY 1250 AM...
THE INTERSECTION OF US-380 AND HIGHWAY 222 BY 1255 AM CDT...
MILLERS CREEK RESERVOIR BY 100 AM CDT...
LAT...LON 3310 9918 3301 9971 3334 9993 3341 9959
3340 9930
TIME...MOT...LOC 0543Z 241DEG 18KT 3325 9943
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 11:46 PM CDT, 43 minutes earlier.
Area forecast discussion, Jun 12, 11:46 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1146 PM CDT TUE JUN 12 2012 .DISCUSSION... SEE 06Z AVIATION DISCUSSION BELOW. && .AVIATION... MAINLY VFR CONDITIONS ARE EXPECTED THE NEXT 24 HOURS. CURRENTLY WATCHING A LINE OF STORMS MOVING EAST THROUGH THE MIDLAND AREA. THIS LINE OF STORMS HAS A CHANCE OF MAKING IT INTO STERLING AND IRION COUNTIES BY 07Z WED...AND POSSIBLY THE SJT TERMINAL BY 08Z WED. WILL CARRY A VCTS FOR A FEW HOURS AT KSJT...BUT CONFIDENCE IS NOT VERY HIGH. ALSO...A LINE OF STRONG TO SEVERE TSTMS IS MOVING SOUTHEAST INTO THE NORTHERN PART OF THE TEXAS SOUTH PLAINS...STILL NORTH OF LUBBOCK. THIS ACTIVITY IS FEEDING OFF GOOD SURFACE INFLOW AND ELEVATED INSTABILITY. THIS COMPLEX OF STORMS MAY MAKE INTO THE BIG COUNTRY AFTER 09Z WED. WILL GO WITH A VCTS AT THE KABI TERMINAL BETWEEN 10Z AND 15Z WED...BUT UNCERTAINTY IS STILL HIGH. WINDS WILL BE SOUTHEAST AT 15 TO 20 KNOTS WITH GUSTS TO 30 KNOTS THROUGH THE EARLY MORNING HOURS...ESPECIALLY AT THE KABI AND KSJT TERMINALS. 21 && .PREV DISCUSSION... /ISSUED 939 PM CDT TUE JUN 12 2012/ UPDATE... LATEST SURFACE ANALYSIS AND SHORT-TERM MODELS INDICATE THE THUNDERSTORM POTENTIAL FOR THE REMAINDER OF TONIGHT HAS DIMINISHED. LATEST SURFACE ANALYSIS INDICATES A STATIONARY FRONTAL BOUNDARY REMAINS ACROSS OUR BIG COUNTRY COUNTIES JUST NORTH OF INTERSTATE 20. IF THUNDERSTORMS DO CONTINUE TO OUR WEST AND NORTHWEST OVERNIGHT...SOME MIGHT PERSIST LONG ENOUGH TO MOVE INTO OUR AREA. THUS...I HAVE CONTINUED LOW-END CHANCE POPS FOR MOST OF WEST CENTRAL TEXAS FOR THE REMAINDER OF TONIGHT. THE LATEST ZONE AND POINT FORECAST MATRIX PRODUCTS REFLECT THESE GRID CHANCES. HUBER PREV DISCUSSION... /ISSUED 306 PM CDT TUE JUN 12 2012/ SHORT TERM... A STATIONARY BOUNDARY EXTENDED FROM A SURFACE LOW OVER FAR WEST TEXAS AND EAST ACROSS THE CENTRAL CWA EARLY THIS AFTERNOON. THIS BOUNDARY WILL LIFT NORTH AS A WARM FRONT LATER THIS EVENING AND SHOULD BE ALONG THE RED RIVER BY EARLY WEDNESDAY. WITH A VERY UNSTABLE AIRMASS OVER THE AREA AND GIVEN THE PRESENCE OF THE WARM FRONT AND MULTIPLE OUTFLOW BOUNDARIES FROM TODAYS ACTIVITY... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATER THIS AFTERNOON DURING THE PERIOD OF MAX HEATING OVER WEST TEXAS AND THE HIGHER TERRAIN OF EASTERN NEW MEXICO. A RESULTANT COMPLEX OF STORMS IS THEN EXPECTED TO MOVE EAST/SOUTHEAST... BRINGING ANOTHER CHANCE OF STORMS TO THE FORECAST AREA THIS EVENING AND THROUGH THE OVERNIGHT HOURS. THE MORE AGGRESSIVE NAM IS DEVELOPING SIGNIFICANT CONVECTION FARTHER SOUTH INTO THE CONCHO VALLEY LATER THIS EVENING...WHILE THE GFS KEEPS THE BULK OF CONVECTION OVER THE BIG COUNTRY THROUGH THE OVERNIGHT HOURS. STRONG INSTABILITY COUPLED WITH ADEQUATE SHEAR WILL RESULT IN A SEVERE THREAT WITH ANY STORMS THAT DEVELOP THIS EVENING AND OVERNIGHT. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. THE LOW LEVEL JET WILL INTENSIFY THIS EVENING...WHICH WILL HELP SUSTAIN CONVECTION WELL INTO THE OVERNIGHT HOURS. 18 LONG TERM... SHOWERS AND THUNDERSTORMS SHOULD BE ONGOING WEDNESDAY NIGHT AS ANOTHER UPPER LEVEL SHORT WAVE IN THE NORTHWEST FLOW ALOFT MOVES THROUGH THE FORECAST AREA. WITH THE DEPARTURE OF THIS UPPER LEVEL DISTURBANCE AND THE STRENGTHENING OF AN UPPER LEVEL RIDGE...RAIN CHANCES WILL END EARLY THURSDAY. WITH UPPER LEVEL HIGH PRESSURE DOMINATING THE SOUTHERN PLAINS THROUGH THE REMAINDER OF THE EXTENDED...DRY WEATHER WILL PREVAIL OVER THE FORECAST AREA. AFTERNOON HIGHS WILL REMAIN GENERALLY IN THE MID 90S AND MORNING LOWS WILL REMAIN IN THE LOWER 70S THROUGH THE COMING WEEKEND AND INTO THE BEGINNING OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 72 92 74 93 73 / 30 20 20 10 10 SAN ANGELO 74 96 74 96 75 / 30 10 20 10 10 JUNCTION 74 94 72 95 75 / 20 0 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 12, 2:31 PM CDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 231 PM CDT TUE JUN 12 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-131945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 231 PM CDT TUE JUN 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING NORTH OF A BARNHART TO JUNCTION LINE. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...AN ISOLATED TORNADO WILL ALSO BE POSSIBLE MAINLY THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER MOST OF WEST CENTRAL TEXAS WEDNESDAY AND WEDNESDAY NIGHT. THE MAIN HAZARDS WITH THESE STORMS WILL BE DEADLY LIGHTNING...LOCALLY HEAVY RAIN AND STRONG WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS EVENING. 15
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 12:07 AM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 38 min |
| Jun 13, 1:54 AM CDT | Special Weather Statement | SJT | Irion | 66 min |
| Jun 13, 5:32 AM CDT | Special Weather Statement | SJT | Concho | 58 min |
| Jun 13, 6:25 AM CDT | Special Weather Statement | SJT | Concho | 50 min |
| Jun 13, 6:51 AM CDT | Special Weather Statement | SJT | McCulloch | 39 min |
| Jun 13, 7:22 AM CDT | Special Weather Statement | SJT | Mason | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.